MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128210
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a pentaray nav catheter and observed an occlusion/ no irrigation (device used on the patient) issue.Occlusion/ no irrigation.During the procedure, device (including port, luer hub) was not irrigating.A second device was used to complete the procedure.There was no adverse event reported on the patient.Additional information was received on 11-feb-2026.The suspected device for the reported flow/irrigation issue was the catheter.The issue was not noted before the device was used on the patient.The smartablate pump was used.No error noted from the irrigation pump.Steps taken to resolve the irrigation issue was to attempt to forcefully drain the fluid using a syringe.The correct catheter settings were selected on the generator.No issues with flow rate change at the start of the ablation.The occlusion/ no irrigation issue was originally considered non-reportable, however, bwi became aware on 11-feb-2026 that the device was used on the patient and have reassessed the issue as reportable.The awareness date for this record is 11-feb-2026.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a pentaray nav catheter and observed an occlusion/ no irrigation (device used on the patient) issue.The device evaluation details.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 19-mar-2026.Following j&j medtech procedures, a visual inspection and irrigation test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.An irrigation test was performed, and the catheter failed the test due to the irrigation tube was found folded at the tip area.A manufacturing record evaluation was performed for the finished device number, and no internal actions related to the reported complaint were identified.The irrigation issue reported by the customer was confirmed.The root cause of the irrigation tube folded is traced to manufacturing process.The instructions for use (ifu) contain the following information: flush the catheter with heparinized saline prior to insertion into the body.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the proximal luer connector when the device is in the body.This product issue will be addressed through the quality system.Explanation of codes: -investigation findings: manufacturing process problem identified (c16)/ investigation conclusions: cause traced to manufacturing (d03)/ component code: hose (g04069) were selected as related to the customer¿s reported ¿occlusion/ no irrigation¿ issue.In addition, biosense webster inc.Analysis finding of the ¿manufacturing process¿ related.-investigation findings: operational problem identified (c13)/ investigation conclusions: cause traced to manufacturing (d03)/ component code: hose (g04069) were selected as related to the customer¿s reported ¿occlusion/ no irrigation¿ issue.In addition, biosense webster inc.Analysis finding of the ¿irrigation tube was found folded at the tip area¿.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24558596
Report Number2029046-2026-00777
Device Sequence Number8860115
Product Code MTD
UDI-Device Identifier10846835012248
UDI-Public(01)10846835012248(17)280811(10)31732684L
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128210
Device Lot Number31732684L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown